Alert archive / Alabama / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 293, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 6, 2023, 3:57 PM CDT for Conecuh County, Escambia County, Alabama. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2023, 3:57 PM CDT (20:57 UTC)
- Expired
- Aug 6, 2023, 4:18 PM CDT
- In force
- 21 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Conecuh County, AL, Escambia County, AL
The radar
The Eglin Afb radar (KEVX), 113 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2351 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
106
WUUS54 KMOB 062057
SVRMOB
ALC035-053-062130-
/O.NEW.KMOB.SV.W.0293.230806T2057Z-230806T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
357 PM CDT Sun Aug 6 2023
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northeastern Escambia County in south central Alabama...
Southeastern Conecuh County in south central Alabama...
* Until 430 PM CDT.
* At 357 PM CDT, a severe thunderstorm was located 11 miles east of
Castleberry, or 14 miles southeast of Evergreen, moving east at 10
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Escambia and southeastern Conecuh Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 3114 8691 3128 8694 3136 8671 3132 8670
3115 8670
TIME...MOT...LOC 2057Z 259DEG 7KT 3124 8684
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RD2 follow-up statements
556
WWUS54 KMOB 062111
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
411 PM CDT Sun Aug 6 2023
ALC035-053-062130-
/O.CON.KMOB.SV.W.0293.000000T0000Z-230806T2130Z/
Escambia AL-Conecuh AL-
411 PM CDT Sun Aug 6 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN ESCAMBIA AND SOUTHEASTERN CONECUH COUNTIES...
At 410 PM CDT, a severe thunderstorm was located 13 miles east of
Castleberry, or 15 miles southeast of Evergreen, moving east at 10
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Escambia and southeastern Conecuh Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3114 8684 3130 8689 3136 8671 3132 8670
3115 8670
TIME...MOT...LOC 2110Z 259DEG 7KT 3124 8680
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RD546
WWUS54 KMOB 062118
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
418 PM CDT Sun Aug 6 2023
ALC035-053-062128-
/O.CAN.KMOB.SV.W.0293.000000T0000Z-230806T2130Z/
Escambia AL-Conecuh AL-
418 PM CDT Sun Aug 6 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ESCAMBIA AND
SOUTHEASTERN CONECUH COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3114 8684 3130 8689 3136 8671 3132 8670
3115 8670
TIME...MOT...LOC 2115Z 259DEG 7KT 3124 8678
$$
RDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:39 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 6, 1:39 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
139 PM CDT Sun Aug 6 2023
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 139 PM CDT Sun Aug 6 2023
VFR conditions will prevail with scattered showers and
thunderstorms possible this afternoon. The best chance for
reductions to MVFR will be across the coastal areas of the
northwestern Florida Panhandle later this afternoon. Gusty winds
up to 25 to 30 knots may accompany the strongest of storms. VFR
conditions with light and variable winds will return overnight.
BB/03
&&
.NEAR TERM...
(Now through Monday)
Issued at 139 PM CDT Sun Aug 6 2023
An upper trof located mostly over the northern Plains advances into
the interior eastern states through Monday while an upper ridge
strengthens across the northern Gulf. A series of shortwaves
progress across the forecast region through tonight, then are
significantly diminished for Monday as the upper ridge strengthens.
A weak boundary currently oriented east-west across the central
portion of the area is expected to drift northward this afternoon.
The boundary is anticipated to dissipate tonight with a
southwesterly surface flow prevailing over the area on Monday.
Plenty of deep layer moisture will be in place over the area today
with precipitable water values of 1.7-2.1 inches. Similar, albeit a
bit lower, values follow for Monday with precipitable water values
of 1.6-2.0 inches. MLCAPE values of 2500-3500 J/kg are expected
today, then values will be 1500-3000 J/kg on Monday due to less
moisture in the cloud growth zone. In fact, model soundings show
fairly pronounced drying in the 700-925 mb layer for Monday compared
to today which will likely be a significant limiting factor for
potential convective development. DCAPE values this afternoon will
be 1000-1500 J/kg, then values of 1000-1250 J/kg are anticipated for
Monday. Have gone with chance to likely pops this afternoon, with
the higher pops over the eastern portion of the area where the best
forcing is anticipated from a combination of the series of
shortwaves and weak surface boundary. For Monday, have gone with
roughly slight chance pops for the eastern half of the area with dry
conditions prevailing over the remainder of the area as drier air
seen in model soundings impacts convective potential. The Storm
Prediction Center has a marginal risk of severe storms for interior
areas on Monday. Much like yesterday, anticipate that convection
will be capable of gusts of 30-50 mph again. For Monday, if
convection does develop then a couple of strong storms will be
possible. Locally heavy rainfall will be possible mainly this
afternoon with the stronger storms that develop. Heat continues to
be a concern through the period. Highs today and Monday will be in
the mid to upper 90s with a few spots reaching 100. Heat index
values of 110-115 are possible today and have issued an Excessive
Heat Warning for the entire area. Heat index values of 108-115 are
possible on Monday, and have issued an Excessive Heat Watch for the
coastal counties and Stone and George counties in southeast
Mississippi, with a Heat Advisory for the remainder of the area. A
low risk of rip currents continues through Monday. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 79 97 79 97 76 95 78 96 / 20 10 10 50 20 50 10 40
Pensacola 80 97 81 96 79 94 80 95 / 20 10 10 60 20 50 10 50
Destin 82 94 83 93 80 93 82 93 / 20 20 10 50 20 50 20 40
Evergreen 74 99 76 95 73 95 74 96 / 30 20 10 60 20 50 10 30
Waynesboro 77 99 76 94 73 95 75 97 / 10 10 20 50 20 40 20 20
Camden 75 97 75 91 71 92 75 93 / 20 20 20 50 20 50 20 30
Crestview 74 98 77 97 73 95 75 96 / 30 20 10 60 20 60 10 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Excessive Heat Warning until 7 PM CDT this evening for
ALZ051>060-261>266.
Heat Advisory from 10 AM to 7 PM CDT Monday for ALZ051>060.
Excessive Heat Watch from Monday morning through Monday evening
for ALZ261>266.
FL...Excessive Heat Warning until 7 PM CDT this evening for
FLZ201>206.
Excessive Heat Watch from Monday morning through Monday evening
for FLZ201>206.
MS...Excessive Heat Warning until 7 PM CDT this evening for MSZ067-
075-076-078-079.
Heat Advisory from 10 AM to 7 PM CDT Monday for MSZ067-075-076.
Excessive Heat Watch from Monday morning through Monday evening
for MSZ078-079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Aug 6, 1:24 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
124 PM CDT Sun Aug 6 2023
ALZ261-061900-
Mobile Inland AL-
124 PM CDT Sun Aug 6 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MOBILE COUNTY
THROUGH 200 PM CDT...
At 123 PM CDT, Doppler radar was tracking a strong thunderstorm near
Movico, or 8 miles north of Creola. This storm was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Creola, Axis, Mount Vernon, and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3104 8814 3114 8794 3111 8789 3112 8794
3109 8797 3108 8797 3107 8795 3109 8792
3107 8794 3109 8791 3103 8796 3102 8795
3104 8793 3102 8790 3110 8789 3105 8786
3101 8790 3099 8787 3095 8787 3087 8806
TIME...MOT...LOC 1823Z 327DEG 3KT 3101 8801
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21/CLLSpecial weather statement, Aug 6, 1:57 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Mobile AL
157 PM CDT Sun Aug 6 2023
FLZ205-206-061945-
Okaloosa Inland FL-Okaloosa Coastal FL-
157 PM CDT Sun Aug 6 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OKALOOSA COUNTY
THROUGH 245 PM CDT...
At 156 PM CDT, Doppler radar was tracking a strong thunderstorm over
Niceville, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Niceville and Valparaiso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3047 8651 3054 8660 3071 8643 3068 8639
3050 8639
TIME...MOT...LOC 1856Z 221DEG 9KT 3053 8650
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21/CLLSpecial weather statement, Aug 6, 2:44 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Sun Aug 6 2023
FLZ205-062030-
Okaloosa Inland FL-
244 PM CDT Sun Aug 6 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OKALOOSA COUNTY
THROUGH 330 PM CDT...
At 244 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Niceville, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern
Okaloosa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3054 8648 3056 8653 3053 8655 3051 8661
3069 8666 3076 8639 3056 8639
TIME...MOT...LOC 1944Z 240DEG 8KT 3064 8653
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RDSpecial weather statement, Aug 6, 3:03 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT Sun Aug 6 2023
FLZ205-062100-
Okaloosa Inland FL-
303 PM CDT Sun Aug 6 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN OKALOOSA COUNTY THROUGH
400 PM CDT...
At 302 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Crestview, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crestview and Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3065 8669 3085 8674 3091 8639 3073 8639
TIME...MOT...LOC 2002Z 254DEG 8KT 3072 8653
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RDSpecial weather statement, Aug 6, 3:29 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
329 PM CDT Sun Aug 6 2023
ALZ056-059-060-062115-
Conecuh AL-Covington AL-Escambia AL-
329 PM CDT Sun Aug 6 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ESCAMBIA...
SOUTHEASTERN CONECUH AND WEST CENTRAL COVINGTON COUNTIES THROUGH 415
PM CDT...
At 329 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles east of Castleberry, or 11 miles south of
Evergreen, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Escambia, southeastern Conecuh and west central Covington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3115 8695 3133 8703 3142 8662 3116 8658
TIME...MOT...LOC 2029Z 253DEG 12KT 3127 8689
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RDThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:54 PM CDT | Special Weather Statement | MOB | Mobile | 51 min |
| Aug 5, 8:03 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 31 min |
| Aug 6, 2:35 AM CDT | Excessive Heat Watch | MOB | Baldwin, Mobile | 15 hr |
| Aug 6, 2:35 AM CDT | Excessive Heat Warning | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 16 hr |
| Aug 6, 2:35 AM CDT | Heat Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 24 hr |
| Aug 6, 1:24 PM CDT | Special Weather Statement | MOB | Mobile | 36 min |
| Aug 6, 1:39 PM CDT | Special Marine Warning | MOB | 66 min | |
| Aug 6, 3:29 PM CDT | Special Weather Statement | MOB | Conecuh | 46 min |
| Aug 6, 5:13 PM CDT | Special Weather Statement | MOB | Crenshaw | 47 min |
| Aug 6, 5:26 PM CDT | Excessive Heat Warning | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.